Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 276, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 16, 2017, 4:21 PM EDT for Wakulla County, Florida. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Oct 16, 2017, 4:42 PM EDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 21 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 4:22 PM EDT | TSTM WND DMG | 3 Ssw Woodville, FL | TRANSMISSION LINE DOWN RESULTED IN A POWER OUTAGE TO OVER 2000 CUSTOMERS. LIKELY DUE TO A DOWNBURST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WUUS52 KTAE 162021
SVRTAE
FLC129-162100-
/O.NEW.KTAE.SV.W.0276.171016T2021Z-171016T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
421 PM EDT MON OCT 16 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Wakulla County in Big Bend of Florida...
* Until 500 PM EDT
* At 421 PM EDT, a severe thunderstorm was located near Woodville,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Plum Orchard, Port Leon, Wakulla Beach,
Bethel and Liveoak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3027 8441 3030 8436 3030 8425 3027 8424
3027 8412 3023 8407 3012 8408 3001 8425
TIME...MOT...LOC 2021Z 323DEG 14KT 3027 8428
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
772
WWUS52 KTAE 162042
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
442 PM EDT MON OCT 16 2017
FLC129-162052-
/O.CAN.KTAE.SV.W.0276.000000T0000Z-171016T2100Z/
Wakulla FL-
442 PM EDT MON OCT 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKULLA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3027 8441 3030 8436 3030 8425 3027 8424
3027 8412 3023 8407 3012 8408 3001 8425
TIME...MOT...LOC 2040Z 323DEG 14KT 3020 8422
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 3:48 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 16, 3:48 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
348 PM EDT Mon Oct 16 2017
.NEAR TERM [Through Tonight]...
Scattered showers and weak thunderstorms have developed along and
ahead of the cold front that is draped across the region at this
hour. Convection is expected to remain shallow, keeping any
instances of thunder isolated. The pre-frontal environment will
continue to be a limiting factor in shower and storm coverage, with
weak shear and modest CAPE (500-1000 J/KG) in place, keeping storms
on the weak side. Shower and thunderstorm chances will sharply
decrease with the passage of the front, with low to mid-level clouds
expected to filter in post-frontal this evening and tonight. With
it's current pace, the front should clear the CWA no later than mid-
evening, giving way to cloudy and much cooler conditions. Expect
overnight lows to fall into the lower 50s across the northern half
of the CWA under mostly clear skies, with low to mid 60s across the
southern half, where cloud cover will remain prevalent overnight.
.SHORT TERM [Tuesday Through Wednesday Night]...
Broad upper-level troughing will prevail through the period, with
ridging at the surface and the front just south of our southeast
Big Bend counties. Northeasterly low-level flow will keep a
relatively dry airmass in place allowing overnight lows to fall
into the 50s each night (away from the coast). Afternoon highs
will be about 10 degrees below normal on Tuesday, though warm back
to normal (low 80s) by Wednesday as the cold pool aloft erodes.
.LONG TERM [Thursday Through Monday]...
Deep layer ridging will build in over the extended forecast
period, with low-level flow shifting more easterly on the
southwestern periphery of the ridge. This pattern will result in
moderating overnight lows and warming afternoon highs. Above
average temperatures across the board are expected by Friday.
&&
.AVIATION [Through 18Z Tuesday]...
SCT SHRA with iso TS have continue to move eastward toward TLH and
VLD at this hour. Brief reductions in vsby and CIGS will be possible
under any SHRA activity. Winds have shifted to the NNW at most
terminals at this hour as the front moves across the region, with
speeds generally ranging between 6 to 10 knots. Low end MVFR CIGS
continue to be observed at DHN at this hour, with conditions
expected to continue to gradually improve through the remainder of
the afternoon.
&&
.MARINE...
In the wake of a cold front and at the base of a surface ridge,
expect marginal Advisory conditions for most of the week. Showers
and isolated storms will be possible across our offshore waters
each day.
&&
.FIRE WEATHER...
Drier air will move into the area behind a cold front. However,
minimum RH values are not expected to drop below critical
thresholds, and red flag conditions are not expected.
&&
.HYDROLOGY...
No flooding concerns as no rain is expected (after today's front)
for the next week or so.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 60 73 56 80 59 / 10 0 0 0 0
Panama City 60 75 59 78 62 / 10 0 0 0 0
Dothan 51 72 49 77 54 / 0 0 0 0 0
Albany 52 72 49 77 54 / 0 0 0 0 0
Valdosta 59 72 54 79 59 / 40 0 0 0 0
Cross City 65 75 60 82 63 / 50 10 0 10 10
Apalachicola 63 74 61 79 64 / 20 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 8 PM this evening to 8 AM EDT Thursday
for Coastal Waters From Ochlockonee River to Apalachicola
Fl out to 20 Nm-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...Pullin
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Pullin
MARINE...Harrigan
FIRE WEATHER...DVD
HYDROLOGY...HarriganIn the hours before
Special weather statement, Oct 16, 4:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT MON OCT 16 2017
FLZ017-027-127-162045-
Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
419 PM EDT MON OCT 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND SOUTH
CENTRAL LEON COUNTIES UNTIL 445 PM EDT...
At 419 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Woodville, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Leon Sinks, Hyde Park, Wakulla Springs, Lutterloh, Hilliardville,
Eight Mile Pond, Vereen, Plum Orchard, Port Leon, Wakulla Beach,
Bethel, Natural Bridge and Liveoak Island.
LAT...LON 3002 8426 3028 8442 3036 8426 3023 8407
3014 8408
TIME...MOT...LOC 2019Z 323DEG 14KT 3028 8429
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:41 AM EDT | Small Craft Advisory | TAE | 3 days | |
| Oct 16, 4:19 PM EDT | Special Weather Statement | TAE | Wakulla | 26 min |
| Oct 16, 5:02 PM EDT | Special Marine Warning | TAE | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.